MAUDE Adverse Event Report: BECTON DICKINSON ECLIPSE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON ECLIPSE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305766
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a customer that the package is easy to puncture, and a few have been punctured easily.Package lacks an inner coating ex, plastic to prevent an easy puncture before the product is used.Complaint via email.Details of product complaint: 1.Product code ¿ bd305766 2.Meditech number ¿ 142334 ¿ this is a stocked item for xxx 3.Lot number - 5239830 4.Product description - needle hypodermic 18g 1.5inch hinged - bd eclipse safety 5.Date of incident ¿ (b)(6) 2026 6.Product complaint - the package is easy to puncture, and a few have been punctured easily.The package lacks an inner coating ( ex , plastic) to prevent an easy puncture before the product is used.7.Supplier ¿ xxxx 8.Infection control issue ¿ yes as the package is no longer sterile and has an increased risk of infection 9.Package sample is available for return.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photo and 8 samples submitted for evaluation.The reported issues of package damaged/ defective were confirmed upon inspection of the samples.Analysis of the samples showed the top web was torn on all 8 blister packages.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The primary packaging process was reviewed.The root cause is the blister packaging being crushed during packaging.This occurred when the height of the stacked blister packages exceeded the designated clearance, leading to contact with the cylinder.Action had been taken to install a height check sensor to stop the line when improper stacking is detected.The affected lot was manufactured prior to the implementation of this corrective measure.

Brand Name
ECLIPSE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24790431
Report Number2243072-2026-00258
Device Sequence Number13193567
Product Code FMI
UDI-Device Identifier00382903057665
UDI-Public(01)00382903057665(11)250827(17)300731(10)5239830
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305766
Device Lot Number5239830
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown